Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 26, 2010, 4:41 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2010, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 26, 2010, 10:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 58 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
074
WGCA52 TJSJ 262141
FFWSJU
PRC017-039-091-270345-
/O.NEW.TJSJ.FF.W.0061.100626T2141Z-100627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
541 PM AST SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
BARCELONETA
MANATI
* UNTIL 1145 PM AST
* AT 530 PM AST...USGS SENSOR INDICATED THAT THE RIVER NEAR CIALES
HAD REACHED FLOOD STAGE. THE RIVER WILL CONTINUE TO RISE DOWNSTREAM
AND IS EXPECTED TO EXCEED FLOOD STAGE ALONG THE RIVER UNTIL IT
REACHES THE MOUTH NEAR MANATI AND BARCELONETA.
FOR THE RIO GRANDE DE MANATI NEAR CIALES - CIAP4
FLOOD STAGE - 10 FEET.
AT 518 PM AST...THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...
12 FEET.
MODERATE FLOODING IS FORECAST.
FOR THE RIO GRANDE DE MANATI NEAR MANATI- MANP4
FLOOD STAGE - 25 FEET.
AT 518 PM AST...THE USGS SENSOR INDICATED THE RIVER HAD RISEN
TO...
12 FEET.
MINOR FLOODING IS FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6657 1850 6651 1834 6644 1833 6649
$$
ET
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
822
WGCA72 TJSJ 270354
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1154 PM AST SAT JUN 26 2010
PRC017-039-091-270414-
/O.EXP.TJSJ.FF.W.0061.000000T0000Z-100627T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-BARCELONETA PR-MANATI PR-
1154 PM AST SAT JUN 26 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR MANATI...BARCELONETA AND
CIALES MUNICIPALITIES...
AT 1147 PM AST...U.S.G.S. RIVER GAGES INDICATED THAT THE LEVELS OF
THE RIO GRANDE DE MANATI AT MANATI WERE AT 31.42 FEET AND STILL
RISING. FLOOD STAGE IS 25.0 FEET. THE RIVER SHOULD CREST IN THE NEXT
HOUR OR SO...BUT WILL REMAIN ABOVE FLOOD STAGE THROUGH AT LEAST 530
AM AST. FOR THIS REASON...THE FLASH FLOOD WARNING WAS ALLOWED TO
EXPIRE BUT WAS REPLACED BY A FLOOD WARNING FOR MANATI AND
BARCELONETA...BUT IN PARTICULAR FOR PEOPLE ALONG THE RIO GRANDE DE
MANATI.
HOWEVER...AT CIALES THE RIVER LEVELS HAD FALLEN TO WELL BELOW FLOOD
STAGE AND WILL CONTINUE TO FALL DURING THE NEXT FEW HOURS.
THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AND NO
FURTHER PRODUCTS WERE ISSUED.
LAT...LON 1849 6657 1850 6651 1834 6644 1833 6649
$$
BCS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:14 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 2:14 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 314 PM AST SAT JUN 26 2010 .SYNOPSIS...A CUT-OFF LOW CURRENTLY DRIFTING AT ABOUT 6 KNOTS FROM EAST TO WEST WILL PASS ABOUT 220 MILES NORTH OF PUERTO RICO ON SUNDAY. A NORTH-SOUTH RIDGE OVER THE AREA EARLY NEXT WEEK WILL SLIDE WEST AS ANOTHER CUT-OFF LOW LOOPS OUT OF THE CENTRAL ATLANTIC DURING THE UPCOMING WEEK AND MOVES TOWARD THE LOCAL AREA EARLY THE FOLLOWING WEEK. AT MID LEVELS...HIGH PRESSURE RIDGES FROM THE FLORIDA/GEORGIA ATLANTIC WATERS TO THE EASTERN TROPICAL ATLANTIC INTERRUPTED BY A WEAK LOW JUST NORTH OF THE MONA CHANNEL. THIS LOW WILL MOVE NORTHWEST THROUGH TUESDAY WHILE HIGH PRESSURE BUILDS OVER THE MID- LATITUDE ATLANTIC NORTH OF THE WINDWARD ISLANDS. BY THE END OF THE WEEK HIGH PRESSURE WILL STRETCH FROM THE BAHAMA ISLANDS TO THE CENTRAL ATLANTIC. AT LOWER LEVELS...HIGH PRESSURE WILL DOMINATE THE CENTRAL ATLANTIC THROUGH SATURDAY OF NEXT WEEK. THE TROPICAL WAVE APPROACHING PUERTO RICO WILL PASS THROUGH THE AREA TONIGHT OR EARLY SUNDAY MORNING...BUT HAS BEEN GREATLY AFFECTED BY THE UPPER LEVEL LOW NORTH OF THE AREA. PATCHES OF MOISTURE IN THE TRADE WIND FLOW AROUND THE HIGH WILL MOVE THROUGH DURING THE FIRST FOUR DAYS OF NEXT WEEK WITH A WEAK TROUGH PASSING WEDNESDAY. && .DISCUSSION...UNDER INTENSE INSOLATION STRONG THUNDERSTORMS DEVELOPED WITH COPIOUS LIGHTING. HEAVY RAINS COVERED MUCH OF WESTERN PUERTO RICO. AS OF 3 PM THE NORTH AND SOUTH COASTAL PLAINS AND THE SOUTHEAST COASTAL PLAIN WERE DRY. THE UPPER LEVEL LOW SWEPT INTO THE AREA TODAY WITH SUBSIDENCE AND SLOWED AND DEFORMED THE TROPICAL WAVE ON ITS WAY THROUGH THE AREA FROM THE EAST. IN ADDITION LOW PRESSURE STILL APPEARS TO BE ATTEMPTING TO FORM AT THE APEX OF THIS WAVE NEAR 21 NORTH 61 WEST. BETWEEN THE UPPER LOW AND THE TENTATIVE CYCLOGENESIS THE WAVE HAS FOUND IT DIFFICULT TO PROGRESS INTO THE AREA. AT THE PRESENT TIME CONVECTION ASSOCIATED WITH THE WAVE STRETCHES FROM 16 NORTH 68 WEST TO 18 NORTH 62 WEST AND WAS DIFFICULT TO TRACK AS IT MAY BE NEARLY STATIONARY AND CONVERGING INTO THE FORMING LOW. THE GFS SHOWS THIS AREA OF MOISTURE MOVING ACROSS PUERTO RICO SUNDAY MORNING...BUT ALSO SHOWS SOME SPLITTING AROUND THE ISLAND MAKING FORECASTS OF RAIN QUANTITIES DIFFICULT. EXPECT MORE CLOUDINESS TOMORROW AND SOME SHIFT IN THE RAIN PATTERN TOWARD THE NORTHWEST OF PUERTO RICO. THE U.S. VIRGIN ISLANDS SHOULD REMAIN IN A SCATTERED TO NUMEROUS SHOWER AREA FOR MUCH OF THE DAY SUNDAY. MOISTURE MOVES OUT DURING THE DAY MONDAY...BUT STILL EXPECT SOME VIGOROUS SHOWER ACTIVITY IN NORTHWEST PUERTO RICO DUE TO LOCAL EFFECTS AND CONVERGENCE THERE. OTHERWISE THE NORMAL SUMMER PATTERN FOR RAIN SHOULD PREVAIL MUCH OF NEXT WEEK. && .AVIATION... PERIODS OF MVFR OR EVEN BRIEF IFR CONDITIONS WILL BE POSSIBLE UNTIL AT LEAST 26/23Z ACROSS TJMZ...TIST AND TISX IN TSRA. ONLY BRIEF PERIODS OF MVFR CONDITIONS ARE EXPECTED ELSEWHERE ACROSS THE REST OF THE TAF SITES IN A QUICK PASSING SHRA OR VCSH. TJSJ 26/12Z SOUNDING INDICATED A LIGHT EASTERLY WIND FLOW FROM THE SURFACE TO AROUND 15K FEET...BECOMING WESTERLY AND THEN NORTHWESTERLY AND STRONGER ALOFT. && .MARINE...IN THE ATLANTIC...WINDS AND SEAS ARE EXPECTED TO SUBSIDE THROUGH TUESDAY...BUT REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR AT LEAST THE NEXT 7 DAYS. IN THE CARIBBEAN...WINDS AND SEAS ARE EXPECTED TO SUBSIDE THROUGH MONDAY. DUE TO INCREASING GRADIENTS...OUTER CARIBBEAN WATERS MAY SEE SEAS CLOSE TO 7 FEET BY THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 78 91 / 30 60 40 30 STT 80 87 78 88 / 50 50 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/12
Hazardous weather outlook, Jun 26, 5:16 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 616 AM AST SAT JUN 26 2010 AMZ710>745-PRZ001>013-271030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 616 AM AST SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE LOCATED OVER EASTERN PUERTO RICO EARLY THIS MORNING...WILL CONTINUE MOVING WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY AND THEN AWAY FROM THE REGION TONIGHT. AN UPPER LEVEL LOW WILL REMAIN LOCATED JUST NORTH THROUGH NORTHWEST OF THE LOCAL AREA TODAY THROUGH SUNDAY. THE COMBINATION OF THESE TWO FEATURES...A MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...WILL RESULT IN NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY THROUGH TONIGHT. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND SMALL STREAM FLOODING ARE EXPECTED IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY...WITH THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-271030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 616 AM AST SAT JUN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE LOCATED OVER EASTERN PUERTO RICO EARLY THIS MORNING...WILL CONTINUE MOVING WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY AND THEN AWAY FROM THE REGION TONIGHT. AN UPPER LEVEL LOW WILL REMAIN LOCATED JUST NORTH THROUGH NORTHWEST OF THE LOCAL AREA TODAY THROUGH SUNDAY. THE COMBINATION OF THESE TWO FEATURES...A MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...WILL RESULT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY THROUGH TONIGHT. PERIODS OF HEAVY RAINFALL AND SOME URBAN AND GUT FLOODING ARE EXPECTED IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY...WITH THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:33 PM CDT | Special Marine Warning | JSJ | 117 min | |
| Jun 26, 11:41 AM CDT | Special Marine Warning | JSJ | 49 min | |
| Jun 26, 12:04 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 26, 1:08 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.